Answered by: Dr Nur Syuhada binti Zulkifli
My quantity of period is little after taking the birth control pill （yasmin 21pill for 1 month），it as normal when last month but this month my period is just a little bit although it is the second day of my period. Is it normal bcs of taking the pill?
Hi, thank you for question.
From you question above, i understand that you are having light bleeding after taking the oral contraceptive pills. Some oral contraceptive pill causes regular bleeding on every fourth week, whereas some does not bleed by taking only 21 pills.
It is common to have irregular bleeding if you using oral contraceptive pills continuously. However, do not stop taking your oral contraceptive pills.
There are few causes of spotting such as missing or skipping the oral contraceptive pills, vomiting, diarrhoea or interaction with other medications. Vomiting, diarrhoea and some medications can cause poor absorption of the oral contraceptive pills into the bloodstream. This can cause the hormonal level in the body to fluctuate and causing shedding of uterus lining, leading to light bleeding.
It is also important to have protected sex if you missed any oral contraceptive pills. Pregnancy may cause irregular bleeding and stomach cramps. In order for us to provide you with an accurate choice of treatment and management, we need additional details to explore further into your current complaints. Therefore, we greatly suggest that you refer this to your nearest medical doctor. You may also click on this link (DoctorOnCall) to speak with our doctors online. We assure you that our conversations are kept in confidentiality unless additional consultation needed with other medical parties. Thank you